MAUDE Adverse Event Report: COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL

COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL
Model Number G26861
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Device Handling Problem (3265)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The nonconformances documented for the lot number said to be involved were reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.The additional information received indicated that the endoscope used was an olympus gif q150.On researching the endoscope used, it was determined that olympus gif q150 has an outer diameter that is 9.2 mm which is outside the recommended endoscope diameter.The instructions for use for this product instruct the user to refer to the product package label for use of the appropriate endoscope with the following: "refer to package label for minimum channel size required for this device." the mbl-6-i-5b-s is compatible with endoscopes that have an outer diameter of 9.5 mm - 13 mm.Use of the device with an incompatible endoscope is the most likely cause for the reported observation.Band deployment difficulty can also occur if the endoscope accessory channel is compromised.In these cases, the endoscope accessory channel collapses, restricting the trigger cord, and preventing proper band deployment.The instructions for use contain the following statement: "use of an endoscope in a sound state of repair is a prerequisite for a successful multi-band ligation procedure." a precaution in the instructions for use state: "it is vital that the integrity of the working channel is intact as grooves or other obstructions in the working channel can potentially cause the string to catch, resulting in band deployment difficulty." it is possible that this could lead to band deployment difficulty and damage to the trigger cord as well.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the nonconformances documented for the lot number said to be involved was performed, and confirmed that this lot met manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends, and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided, the device was used with an incompatible endoscope, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an endoscopic variceal ligation (evl), the physician selected a cook 6 shooter saeed multi-band ligator.While applying the first band, the thread was stuck along with the band on the varix, and the gastroscope could not be withdrawn.Immediately, the physician dislodged all other bands inside [the patient], and removed the gastroscope with difficulty.Other than the deployed bands, a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key10529321
Report Number1037905-2020-00379
Device Sequence Number3182629
Product Code MND
UDI-Device Identifier00827002268616
UDI-Public(01)00827002268616(17)201210(10)W4296170
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2020
Device Model NumberG26861
Device Catalogue NumberMBL-6-I-5B-S
Device Lot NumberW4296170
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2020
Initial Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GIF Q150 ENDOSCOPE
Patient Age62 YR